Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 7, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jan 12, 2017, 9:41 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2017, 9:41 PM EST (02:41 UTC)
- Expired
- Jan 13, 2017, 3:47 AM EST
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
396 WHUS71 KCLE 130241 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 941 PM EST THU JAN 12 2017 LEZ146>149-131045- /O.NEW.KCLE.SC.Y.0007.170113T0241Z-170114T1500Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 941 PM EST THU JAN 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SATURDAY. * WINDS...NORTH 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
2 follow-up statements
398 WHUS71 KCLE 130244 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 944 PM EST THU JAN 12 2017 LEZ146>149-131045- /O.CON.KCLE.SC.Y.0007.000000T0000Z-170114T1500Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 944 PM EST THU JAN 12 2017 ...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR LAKE ERIE FROM AVON POINT OHIO TO RIPLEY NEW YORK UNTIL 10 AM SATURDAY... * WINDS...NORTH 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
358 WHUS71 KCLE 130847 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 347 AM EST FRI JAN 13 2017 LEZ146>149-131000- /O.CAN.KCLE.SC.Y.0007.000000T0000Z-170114T1500Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 347 AM EST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 6:52 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 12, 6:52 PM EST, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 652 PM EST Thu Jan 12 2017 .SYNOPSIS... A cold front across the southern end of the area will continue to move south tonight. High pressure over Minnesota early Friday will pass to the north of the local area by early Saturday. A storm system will approach the region from the southwest over the weekend. The low will eventually move over the western Great Lakes on Tuesday after lifting a warm front across the local area Monday night. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Cold front has pushed well east of the area early this evening, with showers/thunderstorms ended for the rest of the night. Have cancelled the flood watch and replaced the areal flood warning with an areal flood advisory, as some minor areal flooding continues across portions of the area. Have added some patchy drizzle to the forecast through 03Z downwind of Lake Erie. Not anticipating any issues with freezing drizzle, as dry air quickly moves into the region ending any drizzle chances before temperatures start to plummet below freezing. Other than that and only minor tweaks to temperature trends, forecast remains unchanged. Original discussion... The surface cold front has just about exited the area. Showers will continue another hour or two and then should be done. Have had 2 inch plus rainfall reports in both OH and PA today. Although the threat for more rain is about over...runoff from earlier rains continues to make it's way into rivers and streams. As a result...additional rises and new flooding remain possible so will leave the flood watch as is. Starting to see some breaks in the overcast over IN. BUFKIT soundings show a persistent inversion through the evening hours so any clearing will have to wait till after midnight. Even then...most of it will occur in the west. Cold air advection is ongoing and forecast lows in the lower 20s seem reasonable. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... Decent drying conditions are expected the next couple of days as high pressure builds in from the north. Will likely see at least partial sunshine all areas on Friday with seasonable temps. The models continue to hint at precip encroaching from the south on Friday night. By daybreak Saturday there is chance of light precip along and south of the U.S. 30 corridor. Given easterly winds and temps in the 20s...any precip that does make it this far north could fall as mixed precip...specifically freezing rain. It's often tough to overcome dry easterly winds at the surface here so will keep minimal pops in the south for the time being. There will be more concern south of the area for the wintry mix. The high wins out by Saturday evening pushing what precip there may be left back to the south. Sunday also appears dry and maybe just a tad warmer than Saturday. Precip chances again will increase Sunday night as low pressure heads northeast out of the Plains. We could again see mixed precip overnight. && .LONG TERM /MONDAY THROUGH THURSDAY/... A wet pattern will continue over the extended period. A quasi- stationary frontal boundary over the Ohio River Valley will lift north as a warm front on Monday. A surface low pressure center over the Mississippi Valley will move to the west of the forecast area through Tuesday. A strong moist southerly flow is expected Monday through Tuesday as this system develops. Showers and possibly a few thunderstorms are possible for the early part of next week. I will keep high probabilities of rain both Monday and Tuesday with the most significant chances on Tuesday. Another storm system will move into the Ohio Valley late Wednesday into Thursday. This will keep scattered precipitation chances into the later part of the week. Temperatures will remain above normal through the period and may reach the mid to upper 50s on Tuesday. && .AVIATION /00Z Friday THROUGH Tuesday/... Patchy drizzle, fog and IFR ceilings were lingering across extreme northeast OH and northwest PA this evening behind the cold front otherwise high pressure was building in with drier air. Ceilings will continue to improve to MVFR then VFR overnight and Friday morning from west to east. Relatively light winds will veer from west to north. OUTLOOK...Non-VFR possible Saturday through Saturday night and again Monday and Tuesday. && .MARINE... Will allow the small craft on the western basin to end at 4pm as As the cold front moves east of the lake this evening, high pressure will build over the region. Winds will become northwest overnight 10 to 15 knots and remain through most of Friday. As the high pressure center shifts to the east Friday night, winds will shift to the northeast. A light northeast to variable flow is expected Saturday through Sunday. A southerly flow will return to Lake Erie for the early part of next week as a storm system develops to the west. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...Greenawalt/Kubina SHORT TERM...Kubina LONG TERM...Garnet AVIATION...Kosarik MARINE...Garnet
Hazardous weather outlook, Jan 12, 4:00 AM EST, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 400 AM EST THU JAN 12 2017 OHZ003-006>010-017>019-027-028-036>038-047-130900- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-MARION-MORROW-HOLMES-KNOX- 400 AM EST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. MODERATE RAINFALL IS POSSIBLE AT TIMES TODAY. RISES IN AREA STREAMS AND RIVERS ARE LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTRY MIX OF PRECIPITATION IS POSSIBLE LATE FRIDAY NIGHT AND SATURDAY AND AGAIN SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>014-020>023-029>033-089-PAZ001>003-130900- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- 400 AM EST THU JAN 12 2017 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINDS COULD GUST TO 40 MPH THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTRY MIX OF PRECIPITATION IS POSSIBLE LATE FRIDAY NIGHT AND SATURDAY AND AGAIN SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-130900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 400 AM EST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 12, 3:44 PM EST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
344 PM EST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HEAVY RAIN KENT 41.15N 81.32W
01/12/2017 M1.37 INCH PORTAGE OH TRAINED SPOTTER
24 HOUR RAIN.
&&
BMLocal storm report, Jan 12, 4:46 PM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
446 PM EST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG CANTON 40.81N 81.37W
01/12/2017 STARK OH EMERGENCY MNGR
2-3 LARGE TREES DOWN BY WATER TREATMENT PLANT ON CENTRAL
AVENUE. POWER OUTAGE ALSO.
&&
WILLARDLocal storm report, Jan 12, 5:04 PM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
504 PM EST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HEAVY RAIN MANSFIELD 40.76N 82.53W
01/12/2017 M0.00 INCH RICHLAND OH TRAINED SPOTTER
3.28 INCHES OF RAIN FOR 48 HOURS.
&&
LWThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 8:35 PM EST | River Flood Warning | CLE | Lorain | 18 hr |
| Jan 12, 8:35 PM EST | River Flood Warning | CLE | Marion | 41 hr |
| Jan 13, 8:04 AM EST | River Flood Warning | CLE | Trumbull | 21 hr |
| Jan 13, 11:04 AM EST | River Flood Warning | CLE | Marion | 66 hr |
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.